T Nation

RLS, Anxiety, Muscle Twitching on TRT

Hey guys,

I have a problem with my TRT. I’m 24 and I had low T for an extended period of time. Also I suffer from depression, ocd and anxiety for years and I managed to keep it moderate with sertraline. Before I started TRT I managed to get down to 25mg sertraline in the morning and 50mg trazodone in the evening. My main problem is low energy and since my T was very low it made sense to start treatment.

I got a prescription for testogel. I use one pump which is equivalent to 20mg testosterone in the morning on my testies.

I started one week ago and I noticed a lot of changes. My mood was better, a lot more energy at the gym. Sexdrive through the roof. However I also became nervous and got some mood swings.I have been a lot more irritable.

I suffer from Restless Leg Syndrome for a long time. In my teens it was really rare. Most prominent after Orgasm. Which is weird itself since studies say it should get relief. With the introduction of the SSRI it became worse. The higher my serotonin is the more symptoms I have.

Since starting TRT my RLS has become really bad. I feel it also in my arms and jaw and also during the day in rest. I wonder if it’s maybe Akathisia instead of RLS which scares the hell out of me. Probably I’m just panicking at the moment because my anxiety is also a lot worse on T. Also my limbs twitch all the time since yesterday which is driving me crazy. I guess its kinda psychosomatic because all I can focus are these crazy symptoms. I feel like my nerves are just really overactive since T.

My guess would be that it’s just the body getting adjusted to higher T. Probably I started too extreme with the dosage. I have to admit I reintroduced going to the gym with T maybe that has an effect. Also my ocd and anxiety is always worse in the times I go to gym. I don’t know why.

So explanation 1: Changes in hormone -> changes in neurotransmitter -> RLS

Explanation 2: RLS and nerves are worse because I’m Iron/Folic Acid deficient and with the hard training last week my levels dropped too much so the symptoms appear. However I’m taking folic acid for month now so I don’t think thats the culprit. Yesterday I started taking Iron…

Whatever it is I’m really scared that it becomes permanent and I don’t know if I just should go off T…

It’s going to be difficult to advise as I’m not familiar with those ranges and no FreeT labs, only Free androgen index which is useless. Total T looks in the yellow and is probably still low. I had muscle twitching when I started TRT, it can be do to a magnesium deficiency which TRT can deplete, RBC magnesium may be needed if it doesn’t resolve on its own like it does with me after several weeks.

RLS can be caused by an iron deficiency and a magnesium deficiency can contribute to your problems. Also TRT can deplete pregnenolone do to a lack of LH which TRT suppresses.

Your dosage is too low, that’s why you feel bad.

1 Like

What language is this German? That is not helping. But it is obvious your vitimins and minerals are all over the place from way too high to way to low. I would fix that ASAP. Get your doc to recommend a nutritionist to help you select the correct vitimins and minerals to take. DON’T just go buy a multi vitimin and hope. You need these in balance and it might take prescription vitimins.

You are right when you stated much of these new symptoms is your body adjusting to the new surge in T. It will get better in time. If you can’t stand it right now cut your dose. You can always go back up when you feel better.

Try and get off any SSRI’s if possible. Research the side effects of every drug you are taking and make sure there interact with one another OK. Some don’t mix well.
Best of luck to you

1 Like

@systemlord I can’t believe you have not learned how to calculate Free T from

  1. Albumin (Optional)
  2. SHBG
  3. Total Testosterone

One only has to google: calculating Free T
Many consider it more representative of the average Free T since Free T fluxuates hour by hour and can vary so much.

Of course I use it all the time, I prefer to see directly measured Free T, I can also calc Free T by Total T+SHBG to get a more complete picture.

I see no reason to hassle a poster for not having a test parameter when one can easily calculate it from the numbers he provided and the calulated number is considered more accurate.

You shouldn’t be giving lessons on hassling posters.

Guys get back to topic please. Thanks for your input so far!